Thyroid UK
89,062 members103,603 posts

Looking for support

Hi everyone ,

I was taking 1/2 grain of armour at 7 am and 2pm

My latest labs are :

TSH .893 (.45-4.5. uiU/ML)

FT4. .69 (.82-1.77 ng/dL)

FT3. 2.6 (2.0-4.4 pg/ml)

Rt3 13.2. ( 9.2-24.1. ng/dL)

On October 30 ( 5 days ago), my dr changed me to tirosint t4- 50 mcg in the morning

And yesterday added SRT3 7.5 mcg twice a day .

I have given cytomel a decent trial over the past three months and it was too up and down .

I have felt so much worse on thyroid meds the past 10 weeks.

I completely understand that it takes time for body to adjust , but nothing about the regimen felt like I was going in right direction .

After starting the srt3 last night - I could literally feel my body warming up and calming down .

Still warm today - just huge fog / delerium , nausea and vertigo . No racy feeling or revved feeling - thank goodness .

While it would be wonderful to feel better - just confidence that I’m heading in the right direction would be all the hope I need for now.

I would love to hear other successes with srt3.

At this point - just looking for encouragement . Thanks ,

12 Replies
oldestnewest

What is SRT3?

Reply

You were taking 1gr of NDT split into two doses. 1 grain is equal to around 100mcg of levo. So your doctor halved your dose at a stroke so I think that's why you don't feel so good.

Blood tests were invented for levothyoxine alone (T4) so they cannot correspond if we take NDT which is T4, T3, T2, T1 and calcitonin. Your FT3 is low should be nearer 4.

web.archive.org/web/2010103...

1 like
Reply

Thanks shaws. Sustained Release T3- by a compounded pharmacy. I was very ill on 1 grain.

my post a bit confusing. Sorry.

On one grain felt terrible. Then early this week switched to 5omcg of t4 and cytomel 5 mcg twice a day.

I would take the t4 at 7 am . The cytomel around 11 and 5. Crying, chills, muscle weakness, ache- just ill.

Last night I started the SRT3 7.5 mcg

So...., as of last night:

I am taking

7am- t4 50mcg AND SRT3 7.5

7pm-SRT3 7.5

I posted a more detailed history on different thread....not sure how to link it here. It gives info about doing t3 /cytomel only this time last year and had AMAZING 5 weeks- then crashed. I'm guessing it is bc of t4 being cleared out of body. Dr said I was not on enough t3- but I did NOT feel any better increasing the dose.

Thanks so much for your reply

Reply

shaws will not have received your reply as you need to click onto the Green Reply Button below the poster to whom you are replying :-)

1 like
Reply

thank you. - different format than my phone. I apologize

Reply

No need to apologise. I was just concerned that you may think people were not replying when in fact they didn't know you had replied 😊😊

Reply

Dr Lowe who was an expert on T3 would not recommend sustained T3. He studied about T3 and he took it himself. He took his dose in the middle of the night so nothing interfered with the uptake either before or after his dose. Due to hypo our digestion is slow.

We have to have an empty stomach before and after taking T3 and it is the only Active Thyroid Hormone required to run our whole metabolism.

He only prescribed it for his Resistant patients, otherwise he prescribed NDT.

The aim is a TSH of 1 or below with a FT4 and FT3 in the upper part of the range most of all the patient has no clinical symptoms and feels well.

Reply

I have read that sustained release T3 isn't recommended by a doctor who was also an Adviser to Thyroiduk.org.uk before his untimely death.

All his thyroid hormone resistant patients took T3 only. One daily dose. He himself took 150mcg in the middle of the night, so definitely nothing interfered with his dose.

According to Dr Lowe T3 is needed to saturate all of our T3 receptor cells and is the only Active Thyroid Hormone. Levothyroxine is inactive and has to convert to T3 but often we're underdosed and doctors try to keep our results within the TSH range when we should have it at 1 or lower.

I also take T3 only. I take one daily dose when I awake with one glass of water and wait an hour before eating. I am well with no clinical symptoms. The problem when splitting doses is that our T3 receptor cells may not have sufficient at a time: we have to have an empty stomach before swallowing T3 and if we've eaten protein then, as our digestion is slow, we have to wait about 2 to 3 hours before taking next dose. Your life then revolves around being hypo rather than forgetting we're ill with no clinical symptoms.

If on T3 only you start on a dose and it is always taken with one full glass of water and wait an hour before eating. After 2 weeks add 1/4 tablet always taking note of your clinical symptoms (or relief of) and so on every 2 weeks until you feel much better with relief of symptoms. Take pulse/temp several times a day when starting and if either goes too high as you progress drop to the previous dose. Hopefully this will be you optimum dose.

Dr Lowe only took a blood test for the initial diagnosis and thereafter it was all about how the patient 'felt'. I shall also give you another link from Dr L as he was so disgusted about how we are diagnosed/treated he wrote a book. I only have three chapters but I'll give you one.

web.archive.org/web/2010112...

web.archive.org/web/2010103...

What we have to do in order to recover. It is worth it though when our symptoms are relieved.

(I am not medically qualified but had undiagnosed hypothyroidism for a long time and didn't get well with levo and had far more clinical symptoms than before being diagnosed).

If you have a sensitivity start on 1/2 tablet of T3 (12.5) of 25mcg T3.

Reply

thank you shaws.

Reply

Hi - well first off you really need to stop jumping around between meds and give your body a chance to settle with something. Timescales with thyroid are long, 6 weeks between dose increases of t4 for instance, as it does take the body time to settle. Second, since you have been taking meds with an element of t3, you really need to have all your nutrients at optimum levels for it to be accepted and work effectively with your body. I have looked back at your earlier post and see that you are less than optimum for both vit d3 (optimum 100-120) and ferritin (optimum 100-130). I can't see any result for folate or vit b12? You say that your health appeared to crash after an anaesthetic - that suggests b12 could be an issue as some anaesthetics severely deplete it.

So, for ease of reference, could you give us the latest results you have for all of these, with the ranges, and we will be able to advise a bit better.

In the context of hypothyroid, tests on adrenals (cortisol, dhea, etc) and hormones, can be a bit of a red herring initially until thyroid levels are normalised. This is because all of these both interact with and are dependent on thyroid hormones for stability. These will frequently correct themselves, though a few do need extra measures, once thyroid levels are sorted. And in the context of t3, nutrients are often the starting point and the rest may be just noise.

Gillian

Reply

hi startagaingirl. thanks for reply. I don't have b12 / folate labs, but actually will schedule to have these nutrients measured. in the past (very old labs- can't put my hands on them0, my b12 is typically top of range or over. I do take a b vitamin- I guess practitioner assumes it is enough.

This time last year, I had such a beautiful response to t3 only and crashed in 5 weeks. From my other post, I eventually went off all thyroid meds for 8 weeks this summer. I felt terrible- but not as badly as restarting them. I feel so ill - don't get out of bed. i guess I'm not confident that I am on the right track. so hard to believe someone can be so incapacitated in life and not have something that is very obviously wrong. sorry to whine. feel very very hopeless.

Reply

startagaingirl will not have received you reply as you need to click onto the Green Reply Button below the post to which you are replying:-)

Reply

You may also like...